Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
School Bus Anxiety...?
avatar
An_247810 posted:
So reading the title of this you probably thought "another mommy with a first time school bus rider" well actually I'm a high school student. EVERY single day, in the morning I get the worst stomach aches, most of the times I get diharrea too. I'm so embarrassed to say this but freshman year one day it got so bad I actually went in my pants on the school bus! And from then on its gotten worst because I'm in constant fear that it'll happen again. I don't have enough money to buy a car. So any suggestions to help ease my anxiety?
Reply
 
avatar
An_247810 responded:
I should also mention that IM NOT BEING BULLIED. My parents keep on asking me this and I'm not being bullied, harassed or anything. Also, how do I convince my parents that this is anxiety attacks and not me just trying to skip out on school?
 
avatar
Patricia Farrell, PhD responded:
School-related anxiety can be a very real and very troubling problem and, as you said, not because of bullying, either. The environment of the school, the courses you are taking, your ability to do well in your work--all of it can bring on anxiety that can be overwhelming. You are not alone, believe me.

The fact that you already had one bad experience on the bus has created something near a phobic response that it will happen again and that's leading to the stomach distress in the morning.

Is there a counselor at school that you can see to help with this? I also think the counselor needs to talk to your parents and help them understand the reason this is happening and that it's real.

I hope things improve very soon.

Dr. Farrell


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

The five most unexpected causes: Coffee, Water, Sleep, Exercise, Diet
I have this as well. I have noticed that these symptoms are at there worst when I have had sleep deprivation, too much coffee, have not ... More
Was this Helpful?
3 of 3 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.